Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 335, NWS Atlanta, GA

August 31, 2020Gwinnett County, Walton County, Georgia

NWS Atlanta, GA issued this river flood warning at Aug 31, 2020, 2:58 AM EDT for Gwinnett County, Walton County, Georgia. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Aug 31, 2020, 2:58 AM EDT (06:58 UTC)
Expired
Aug 31, 2020, 6:26 AM EDT
In force
3 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Gwinnett County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Alcovy River at New Hope Road near Grayson (ALCG1).

Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02208150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

425 
WGUS42 KFFC 310658
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
258 AM EDT Mon Aug 31 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

The next statement will be issued this afternoon at 300 PM EDT.

&&


GAC135-297-311900-
/O.NEW.KFFC.FL.W.0335.200831T0658Z-000000T0000Z/
/ALCG1.1.ER.200831T0447Z.200831T0616Z.000000T0000Z.UU/
258 AM EDT Mon Aug 31 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Alcovy River near Lawrenceville.
* From early this morning until further notice.
* At 2:46 AM EDT Monday the stage was 10.7 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...Minor flooding is occurring until further notice. 
* Impact...At 11.0 feet, Moderate flooding begins. Significant 
  flooding expands further into the woodlands upstream and 
  downstream from the river gauge at New Hope Road. The water level 
  reaches the bottom of the bridge. County officials may need to 
  close the bridge due to erosion to the banks on the sides of the 
  bridge.


&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374
      3379 8379

$$
1 follow-up statement
770 
WGUS82 KFFC 311026
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
626 AM EDT Mon Aug 31 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Alcovy River near Lawrenceville affecting Gwinnett and Walton 
  Counties.

GAC135-297-311130-
/O.CAN.KFFC.FL.W.0335.000000T0000Z-200831T1026Z/
/ALCG1.1.ER.700119T1207Z.700119T1207Z.700125T2031Z.UU/
626 AM EDT Mon Aug 31 2020

...The Flood Warning for the Alcovy River near Lawrenceville has 
been cancelled...

The Flood Warning is cancelled for
  the Alcovy River near Lawrenceville.
* At 2:46 AM EDT Monday the stage was 10.7 feet.
* Flood stage is 9.0 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3391 8394 3394 8392 3396 8388 3383 8374
      3379 8379

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 30, 3:25 PM EDT, 11 hours 33 minutes earlier.

Area forecast discussion, Aug 30, 3:25 PM EDT, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
325 PM EDT Sun Aug 30 2020

.SHORT TERM /Tonight through Monday Night/...

Showers and thunderstorms beginning to develop across the area
but for the most part benign in nature thus far. This should
change with time as both coverage and intensity are on the uptick
slightly given already present CAPE values in excess of 3000 J/KG
and precipitable water values of 1.7 to 2.0 inches.

In addition, shortwave will progress through the Tennessee Valley
and into North GA allowing for further enhancement of the
activity but slanted more towards this evening and the first half
of the overnight. Given the more west to east translation of the
shortwave, will maintain likely pops for the NE corner of the
forecast area well into the overnight period.

Depending on coverage and who sees the most rain, could see some
reduced vsbys overnight as well but anticipate continued showers
to keep most of this in check and predominantly a low cloud type
of night with continued warm temps in the lower 70s.

We will be on the back side of the initial shortwave for the first
half of Monday but another strong shortwave looks to impact the
area late in the day. Will be more difficult to shake the low
clouds on Mon so instability may be harder to come by. For this
reason, will stick closer to likely for the pops than categorical
but mid shift will need to look at closely for modification on
this. Precipitable water well over 2 inches says coverage will be
high but will just need some instability to match to realize
categorical.

Deese

&&

.LONG TERM /Tuesday through Sunday/...

An area of upper level high pressure is forecast to lift north
across the area on Tuesday putting us in fairly weak southwesterly
flow as several perturbations approach the area. Plus with
additional moisture across the area on Tuesday, chances for showers
and thunderstorms are in the chance pops range area-wide, mainly in
the afternoon and evening.

By Wednesday, slightly drier air is forecast across portions of
northern Georgia by both the GFS & ECMWF, allowing for just slight
chance pops across the north with chance pops across central
Georgia. This trend looks to continue into Thursday as we remain on
the periphery of the upper level high pressure. Models begin to
diverge by late Thursday early Friday as a front approaches the
area. While there are some timing differences and differences in the
amount of available moisture between the models, the front looks to
enter the area on Friday and stall across the area, allowing for
chance pops in the afternoon and evening daily through the weekend.

High temperatures through the extended are forecast to be in the
upper 80s and lower 90s, about 5 to 9 degrees above average. Most
notably, the heat indices are forecast to increase to Heat Advisory
(greater than 105 degrees) on Tuesday through Friday. Those who will
be spending time outdoor should take precautions against the heat.
We will continue to monitor these temperatures over the coming days.
Overnight lows are forecast to be in the 70s, around 6 to 10 degrees
above average.

Reaves

&&

.AVIATION... 18Z UPDATE...

After a morning of IFR, cigs have quickly risen across the
terminals but BKN conditions holding in, especially for ATL, MCN,
and CSG. SHRA beginning to develop west of the terminals but
going to try to hold off until 21Z for the TEMPO for the TSRA.
LIFR and IFR to return for the overnight period and affect all the
terminals aft 10Z. Another round of TSRA in the offing for Mon
afternoon and will start with a Prob30 for the ATL terminal. Winds
very light through the period and generally from the west.

//ATL CONFIDENCE...18Z UPDATE...

Medium on TSRA timing.
High on remaining elements.

Deese

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  86  72  90 /  40  60  40  40
Atlanta         73  85  73  91 /  40  60  40  50
Blairsville     68  79  67  84 /  60  70  50  40
Cartersville    73  83  71  89 /  50  70  40  50
Columbus        73  89  75  93 /  50  60  30  50
Gainesville     72  83  71  88 /  60  70  40  40
Macon           73  88  73  93 /  40  60  30  40
Rome            73  84  72  89 /  50  70  40  50
Peachtree City  72  86  72  91 /  40  60  30  50
Vidalia         73  89  75  94 /  20  50  30  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Deese
LONG TERM....Reaves
AVIATION...Deese
Hazardous weather outlook, Aug 30, 3:01 PM EDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
301 PM EDT Sun Aug 30 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
301 PM EDT Sun Aug 30 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected today. Isolated
strong to severe storms are possible with damaging winds,
frequent lightning, and locally heavy rainfall, mainly across
north Georgia.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

Scattered to numerous thunderstorms can be expected Monday through
Saturday. A few storms may be strong with strong to damaging
winds, frequent lightning, and locally heavy rainfall. Heat
indices are expected to increase to Heat Advisory level on
Tuesday through Friday. Those outdoor should make sure to take
precautions from the heat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:16 PM EDTSpecial Weather StatementFFCClayton59 min
Aug 30, 8:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Aug 30, 8:38 PM EDTFlash Flood WarningFFCClayton, Fayette, Fulton6 hr
Aug 30, 8:52 PM EDTFlash Flood WarningFFCForsyth, Gwinnett6 hr
Aug 30, 8:56 PM EDTFlash Flood WarningFFCFulton6 hr
Aug 30, 9:36 PM EDTRiver Flood WarningFFCGwinnett3 hr
Aug 30, 9:49 PM EDTRiver Flood WarningFFCGwinnett9 hr
Aug 30, 9:54 PM EDTFlash Flood WarningFFCCherokee, Cobb, Fulton6 hr
Aug 31, 2:35 AM EDTAreal Flood WarningFFCClayton6 hr
Aug 31, 4:14 PM EDTRiver Flood WarningFFCClayton, Fayette, Spalding13 hr
Aug 31, 6:52 PM EDTSpecial Weather StatementFFCSumter38 min
Aug 31, 7:30 PM EDTSpecial Weather StatementFFCCatoosa, Whitfield30 min
Aug 31, 7:35 PM EDTSpecial Weather StatementFFCSumter25 min
Aug 31, 7:57 PM EDTSpecial Weather StatementFFCCrawford18 min

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.